MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL, ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 328500
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
An emergency department nurse reported that a jelco® viavalve® safety iv catheter was difficult to thread forward, requiring two hands to get enough pressure for forward motion.This often results in "blowing the vein" and the "patient has to be stuck again".There was no patient injury associated with this occurrence.
 
Additional Manufacturer Narrative
One unused sample was returned for evaluation.Visual inspection and force testing were performed and found the device to be acceptable per specifications.Based on the evidence, a root cause was unable to be determined.No fault was found with the device.

Brand Name
JELCO® VIAVALVE® SAFETY IV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7232441
Report Number3012307300-2018-00183
Device Sequence Number11134221
Product Code FOZ
UDI-Device Identifier10351688081933
UDI-Public10351688081933
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2019
Device Catalogue Number328500
Device Lot Number3493146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1